Alert archive / Indiana / Special Weather Statements in 2021
Special Weather Statement, NWS Paducah, KY
NWS Paducah, KY issued this special weather statement at Oct 11, 2021, 3:54 PM CDT for 4 counties in Kentucky; Wabash County, Illinois; 5 counties in Indiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 11, 2021, 3:54 PM CDT (20:54 UTC)
- Expired
- Oct 11, 2021, 5:00 PM CDT
- In force
- 66 min
- Issued by
- NWS Paducah, KY
- Hail
- 0.25 in
- Wind
- 40
Counties Wabash County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Vanderburgh County, IN, Warrick County, IN, Crittenden County, KY, Henderson County, KY, Union County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 7 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.9 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 287 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.3
The text
As transmitted.
424
WWUS83 KPAH 112054
SPSPAH
Special Weather Statement
National Weather Service Paducah KY
354 PM CDT Mon Oct 11 2021
ILZ078-INZ081-082-085>087-KYZ010-014-015-018-020-112200-
Wabash IL-Posey IN-Warrick IN-Vanderburgh IN-Gibson IN-Pike IN-
Henderson KY-Crittenden KY-Webster KY-Union KY-McLean KY-
354 PM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of eastern Wabash,
Warrick, Gibson, Vanderburgh, Posey, Pike, Henderson, Crittenden,
western McLean, Union and Webster Counties through 500 PM CDT...
At 353 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Lancaster to near Mount Vernon
IN to near Marion KY. Movement was northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Kasson and Blairsville around 405 PM CDT.
Melody Hill and Darmstadt around 410 PM CDT.
Other locations in the path of these storms include Haubstadt, Dixon,
Fort Branch, Corydon, Lynnville, Robards, Oakland City, Henderson and
Winslow.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 128 and 148.
Interstate 69 in Indiana between Mile Markers 1 and 52.
Interstate 64 in Indiana between Mile Markers 6 and 42.
Audubon Parkway between Mile Markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3851 8765 3846 8776 3842 8774 3845 8760
3852 8754 3849 8750 3853 8746 3851 8737
3854 8735 3851 8729 3855 8718 3840 8718
3753 8743 3718 8821 3747 8812 3749 8806
3754 8809 3816 8791 3857 8784 3857 8765
TIME...MOT...LOC 2053Z 227DEG 49KT 3851 8776 3793 8784 3738 8805
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
$$
RJPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this special weather statement went out at Oct 11, 3:24 PM CDT, 30 minutes earlier.
Area forecast discussion, Oct 11, 3:24 PM CDT, 30 minutes before
Area Forecast Discussion National Weather Service Paducah KY 324 PM CDT Mon Oct 11 2021 .SHORT TERM...(Tonight through Tuesday) Issued at 324 PM CDT Mon Oct 11 2021 The band of showers and storms that currently extends from Edwards County Illinois to Fulton County Kentucky will continue to make slow eastward progress. The latest HRRR indicates that it should clear southwest Indiana and the Owensboro around 00Z, and the southern Pennyrile by 02Z. We continue to monitor for severe weather (damaging winds), but at this point the gradient southerly winds have been as strong in places as we have seen from the convection. In general, the convection will be moving into lesser shear and instability as it moves eastward, so a downward trend is expected as it moves east. Strong south winds outside of thunderstorms will continue to gust 25-35kts through sunset, as they veer to southwest behind the convection. They will remain southwesterly and eventually drop to 10 kts or less. Stuck with the NBM low temperatures that basically span the 50s from west to east across the area. Tuesday will be sunny and continued warm despite weak surface high pressure briefly settling over the area. .LONG TERM...(Tuesday Night through Monday) Issued at 324 PM CDT Mon Oct 11 2021 Another occluded storm system will lift north northeast into the northern Plains Tuesday night into Wednesday. This will result in warm, moist advection across our region, with some chance of convection reaching western portions of southeast Missouri after midnight Tuesday night. Chance PoPs will overspread most of the region Wednesday, but as the upper system continues to pull farther north, the forcing weakens in the afternoon. The associated cold front will remain to the north of the area by the end of the day Wednesday, as it will be nearly parallel to the strong southwest flow aloft. Wednesday night through Thursday night the boundary should stay northwest of the area, and that could keep a good bit of our area dry through this period. However, we do have some pretty hefty NBM PoPs over southeast Missouri and southern Illinois Thursday and Thursday night. This may be overdone. A stronger, more progressive upper trough will eventually push onto the Plains Thursday night into Friday and that will eventually push the cold front through our region at some point Friday afternoon through Friday night. The GFS is on the fast side of the curve, while the EC and CMC are slower and almost pivot the trough to a negative-tilt orientation as it moves through our region. If this occurs some severe storms will be possible Friday night. Behind this system we should clear out quickly Saturday afternoon and the rest of the weekend and next Monday should be dry and pleasantly cool for a change. && .AVIATION... Issued at 1249 PM CDT Mon Oct 11 2021 Mentioned TSRA for a 2 to 3 hour period at all sites. Confidence better west, so TEMPO groups were used, but just stuck with VCTS at KEVV and KOWB. MVFR or lower conditions will be possible in the precipitation, but otherwise kept the forecasts VFR. There is some potential for MVFR or lower VFR ceilings to swing up through KMVN this evening, but kept it above 3kft for now. Strong south winds will continue through sunset, with just a slight decreasing trend through the afternoon. If winds weaken substantially toward sunrise some light fog formation cannot be ruled out at KCGI. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...DRS LONG TERM...DRS AVIATION...DRS
Hazardous weather outlook, Oct 11, 3:37 PM CDT, 17 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 337 PM CDT Mon Oct 11 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 337 PM CDT Mon Oct 11 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...This Afternoon and Tonight A band of showers and thunderstorms will continue to move east across southwest Indiana and west Kentucky through sunset. Gusty winds in excess of 40 mph, lightning and brief heavy rains can be expected. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered thunderstorms are possible late Tuesday night into Wednesday, and again Thursday night through Friday night. The main concerns will be locally heavy rain and lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. DRS
In the hours before
Special weather statement, Oct 11, 2:01 PM CDT, 1 hour 53 minutes before
Special Weather Statement
National Weather Service Paducah KY
201 PM CDT Mon Oct 11 2021
ILZ076>078-082-083-085>087-089>091-INZ081-KYZ007-112000-
White IL-Gallatin IL-Pope IL-Johnson IL-Hardin IL-Wayne IL-Saline IL-
Edwards IL-Hamilton IL-Williamson IL-Wabash IL-Gibson IN-
Livingston KY-
201 PM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of southeastern Wayne,
Wabash, Pope, Johnson, Saline, White, Hardin, eastern Williamson,
Edwards, Hamilton, Gallatin, western Gibson and Livingston Counties
through 300 PM CDT...
At 200 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles northeast of Mcleansboro to near
Carrier Mills to near Vienna. Movement was northeast at 55 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Galatia and Dixon Springs around 210 PM CDT.
Fairfield around 215 PM CDT.
Other locations in the path of these storms include Norris City, West
Salem, Enfield, Carmi, Eldorado, Equality, Ridgway, Crossville,
Albion and Grayville.
This includes the following highways...
Interstate 24 in Illinois between Mile Markers 9 and 23.
Interstate 64 in Illinois between Mile Markers 100 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3857 8815 3857 8781 3823 8795 3823 8799
3819 8797 3743 8832 3740 8836 3739 8834
3731 8901 3786 8873 3786 8871 3839 8849
3860 8815
TIME...MOT...LOC 1900Z 220DEG 43KT 3822 8847 3773 8871 3735 8888
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJPLocal storm report, Oct 11, 2:09 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
209 PM CDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0153 PM NON-TSTM WND GST 2 SE HEATH 37.07N 88.77W
10/11/2021 M45 MPH MCCRACKEN KY ASOS
ASOS STATION KPAH PADUCAH KY.
&&
DWSLocal storm report, Oct 11, 2:50 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
250 PM CDT MON OCT 11 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0231 PM TSTM WND GST 6 S WOLF ISLAND 36.66N 89.20W
10/11/2021 M48 MPH MISSISSIPPI MO MESONET
MESONET STATION EW4994 DORENA MO.
&&
DWSSpecial weather statement, Oct 11, 3:00 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Paducah KY
300 PM CDT Mon Oct 11 2021
ILZ076>078-082-083-086-087-090-091-INZ081-085-KYZ014-018-112100-
White IL-Gallatin IL-Pope IL-Hardin IL-Wayne IL-Saline IL-Edwards IL-
Hamilton IL-Wabash IL-Posey IN-Gibson IN-Union KY-Henderson KY-
300 PM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of southeastern Wayne,
Wabash, Pope, eastern Saline, White, Hardin, Edwards, southeastern
Hamilton, Gallatin, western Gibson, Posey, western Henderson and
Union Counties through 400 PM CDT...
At 259 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near West Salem to near Enfield to 10 miles
northwest of Rosiclare. Movement was northeast at 50 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
West Salem around 305 PM CDT.
Carmi around 310 PM CDT.
Crossville and Equality around 315 PM CDT.
Other locations in the path of these storms include Shawneetown,
Grayville, Ridgway, Albion, Mount Carmel, Mount Vernon and Lancaster.
This includes the following highways...
Interstate 64 in Indiana between Mile Markers 1 and 17.
Interstate 64 in Illinois between Mile Markers 115 and 130.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3851 8765 3846 8776 3845 8773 3842 8774
3843 8766 3846 8766 3845 8760 3850 8759
3849 8756 3748 8796 3747 8796 3755 8802
3747 8809 3745 8828 3741 8836 3742 8842
3738 8848 3736 8864 3857 8815 3857 8765
TIME...MOT...LOC 1959Z 219DEG 44KT 3852 8808 3804 8828 3755 8846
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, Oct 11, 3:04 PM CDT, 50 minutes before
Special Weather Statement
National Weather Service Paducah KY
304 PM CDT Mon Oct 11 2021
ILZ090-094-KYZ001>003-005>011-112045-
Massac IL-Pope IL-Carlisle KY-Marshall KY-Calloway KY-McCracken KY-
Graves KY-Crittenden KY-Fulton KY-Hickman KY-Lyon KY-Livingston KY-
304 PM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of eastern Massac,
Pope, southeastern Fulton, western Calloway, Livingston, Crittenden,
Marshall, eastern Hickman, southeastern Carlisle, McCracken, Graves
and northwestern Lyon Counties through 345 PM CDT...
At 303 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Golconda to 7 miles south of Lone Oak to
near Cayce. Movement was northeast at 60 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Paducah, Golconda and Joy around 310 PM CDT.
Brookport around 315 PM CDT.
Other locations in the path of these storms include Burna, Salem,
Reidland, Calvert City and Ledbetter.
This includes the following highways...
Interstate 24 in Kentucky between Mile Markers 1 and 38.
Interstate 24 in Illinois between Mile Markers 35 and 38.
Interstate 69 in Kentucky between Mile Markers 1 and 51.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3650 8909 3697 8880 3737 8861 3743 8841
3740 8836 3745 8828 3747 8809 3754 8800
3748 8797 3746 8797 3650 8838
TIME...MOT...LOC 2003Z 221DEG 57KT 3730 8846 3694 8870 3659 8900
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
RJPSpecial weather statement, Oct 11, 3:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Paducah KY
354 PM CDT Mon Oct 11 2021
ILZ078-INZ081-082-085>087-KYZ010-014-015-018-020-112200-
Wabash IL-Posey IN-Warrick IN-Vanderburgh IN-Gibson IN-Pike IN-
Henderson KY-Crittenden KY-Webster KY-Union KY-McLean KY-
354 PM CDT Mon Oct 11 2021
...Strong thunderstorms will impact portions of eastern Wabash,
Warrick, Gibson, Vanderburgh, Posey, Pike, Henderson, Crittenden,
western McLean, Union and Webster Counties through 500 PM CDT...
At 353 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 6 miles east of Lancaster to near Mount Vernon
IN to near Marion KY. Movement was northeast at 55 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Strong thunderstorms will be near...
Kasson and Blairsville around 405 PM CDT.
Melody Hill and Darmstadt around 410 PM CDT.
Other locations in the path of these storms include Haubstadt, Dixon,
Fort Branch, Corydon, Lynnville, Robards, Oakland City, Henderson and
Winslow.
This includes the following highways...
Interstate 69 in Kentucky between Mile Markers 128 and 148.
Interstate 69 in Indiana between Mile Markers 1 and 52.
Interstate 64 in Indiana between Mile Markers 6 and 42.
Audubon Parkway between Mile Markers 1 and 11.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3851 8765 3846 8776 3842 8774 3845 8760
3852 8754 3849 8750 3853 8746 3851 8737
3854 8735 3851 8729 3855 8718 3840 8718
3753 8743 3718 8821 3747 8812 3749 8806
3754 8809 3816 8791 3857 8784 3857 8765
TIME...MOT...LOC 2053Z 227DEG 49KT 3851 8776 3793 8784 3738 8805
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 11, 1:58 PM CDT | Special Weather Statement | PAH | Ballard, Carlisle, Fulton, Hickman, McCracken | 62 min |
| Oct 11, 3:00 PM CDT | Special Weather Statement | PAH | Union | 60 min |
| Oct 11, 3:04 PM CDT | Special Weather Statement | PAH | Crittenden, Graves, Hickman, Livingston, McCracken, Marshall | 41 min |
| Oct 11, 1:17 PM CDT | Special Weather Statement | PAH | Alexander, Franklin, Pulaski, Union, Williamson | 43 min |
| Oct 11, 2:01 PM CDT | Special Weather Statement | PAH | Edwards, Gallatin, Hamilton, Johnson, Pope, Saline and 1 more | 59 min |
| Oct 11, 12:20 PM CDT | Special Weather Statement | PAH | Bollinger, Cape Girardeau, Perry | 40 min |
| Oct 11, 1:23 PM CDT | Special Weather Statement | PAH | Mississippi, New Madrid | 37 min |
Nearby
Special Weather Statements in Indiana, 2021Special Weather Statements in Kentucky, 2021Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.